Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 56, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 5, 2005, 4:12 PM CDT for Vernon Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 5, 2005, 4:49 PM CDT
- In force
- 37 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1758 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 052112 SVRLCH LAC115-052215- /O.NEW.KLCH.SV.W.0056.050605T2112Z-050605T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 412 PM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 515 PM CDT * AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SLAGLE...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... HUTTON BY 440 PM CDT KURTHWOOD BY 445 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3114 9323 3114 9302 3136 9300 3137 9329 $$
1 follow-up statement
000 WWUS54 KLCH 052149 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 448 PM CDT SUN JUN 5 2005 LAC115-052158- /O.CAN.KLCH.SV.W.0056.000000T0000Z-050605T2215Z/ VERNON LA- 448 PM CDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR VERNON PARISH IS CANCELLED... THIS STORMS HAS WEAKEN AND IS NO LONGER SEVERE. LAT...LON 3114 9323 3114 9302 3136 9300 3137 9329 $$ K. KUYPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:42 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 5, 2:42 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 242 PM CDT SUN JUN 5 2005 .DISCUSSION...MCV MOVING ACROSS SE TX COMBINING WITH VERY UNSTABLE ATMOSPHERE TO FIRE UP SOME STRONG TSTM ACTIVITY MAINLY EAST OF THE SABINE RIVER AND NORTH OF 1-10. LAPS DATA SHOWING CAPES IN THE 3000-3500 J/KG RANGE... FORTUNATELY SHEAR PROFILES ARE NOT CONDUCIVE FOR WIDESPREAD SEVERE WX. HOWEVER WITH VERY UNSTABLE ATMOSPHERE...CANNOT RULE OUT THE CHANCE OF PULSE TYPE SEVERE THROUGH EARLY EVENING. WILL HAVE HIGHEST POPS OVER NE ZONES (50%) AND THEN WILL TAPER OFF AFTER MIDNIGHT. GFS WANTS TO KEEP THE SHORTWAVE OVER THE ERN PORTIONS OF OUR AREA FOR THE NEXT COUPLE OF DAYS WITH RELATIVELY HIGH POPS...HOWEVER THE NAM MOVES IT FURTHER TO THE EAST BUT STILL KEEPS RATHER HIGHER MOISTURE LEVELS OVER LA ZONES. WILL CALL FOR DECENT CHANCE OF POPS OVER ERN ZONES WITH DECREASING CHANCES TO THE WEST INTO SE TX ZONES. MOISTURE LEVELS BEGIN TO DECREASE BY MIDWEEK INTO THE LATTER PORTIONS OF THE WEEK SO LOOKS LIKE ONLY SLIGHT CHANCE OF POPS IN STORE. LOTS OF UNCERTAINTIES FOR NEXT WEEKEND AS TROPICAL MOISTURE POOLING IN THE CARIB COULD AFFECT THE AREA...BUT WILL NOT HIT IT TOO HARD JUST YET. && .AVIATION...TSTMS DEVELOPING OVER SOUTH-CENTRAL AND SOUTHWEST LOUISIANA WILL LIKELY AFFECT KAEX AND KLFT THROUGH THE AFTERNOON TAPERING OFF THROUGH LATE EVENING. LESS CHANCE OF TSTMS AT KLCH AS MOST OF THE ACTIVITY APPEARS TO BE NORTH OF THE AREA. KBPT LOOKING GOOD AS ACTIVITY SHOULD STAY NORTH AND EAST OF THE TERMINAL. && .MARINE...BERMUDA HIGH RIDGING INTO THE AREA WILL CONTINUE AN ONSHORE FLOW THROUGH THE PERIOD. SLIGHT CHANCE OF TSTMS WILL EXIST THRU THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 89 76 87 / 20 30 10 30 KBPT 75 90 75 91 / 20 30 10 30 KAEX 73 90 73 89 / 50 40 20 40 KLFT 73 88 73 88 / 40 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && WILEY
Hazardous weather outlook, Jun 5, 5:27 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 527 AM CDT SUN JUN 5 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 061026- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS WILL MOVE FROM THE COASTAL WATERS INTO THE MARSHES NEAR THE COAST BEFORE DISSIPATING EARLY THIS MORNING. ONLY A FEW STRAY THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED. SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AIRMASS THUNDERSTORMS ARE EXPECTED EACH DAY. THE MOST FAVORABLE DAY FOR RAIN LOOKS TO BE TUESDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. 11
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.